Alert archive / Kansas / Winter Storm Warnings in 2016
Winter Storm Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this winter storm warning at Jan 31, 2016, 3:22 PM CST for Barton County, Lincoln County, Russell County, Kansas. It took effect at Feb 1, 2016, 6:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2016, 3:22 PM CST (21:22 UTC)
- In effect from
- Feb 1, 2016, 6:00 PM CST
- Expired
- Feb 2, 2016, 3:02 AM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 162 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
607 WWUS43 KICT 312122 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 322 PM CST SUN JAN 31 2016 KSZ032-033-047-011130- /O.UPG.KICT.WS.A.0001.160201T2100Z-160203T0000Z/ /O.NEW.KICT.WS.W.0001.160202T0000Z-160203T0000Z/ RUSSELL-LINCOLN-BARTON- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND 322 PM CST SUN JAN 31 2016 ...WINTER STORM WARNING IN EFFECT FROM 6 PM MONDAY TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM WARNING FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT FROM 6 PM MONDAY TO 6 PM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW IS EXPECTED TO START MONDAY EVENING AND CONTINUE THROUGH TUESDAY MORNING. * MAIN IMPACT...SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 40 MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW VISIBILITIES. ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ LAWSON
5 follow-up statements
912 WWUS43 KICT 010328 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 928 PM CST SUN JAN 31 2016 KSZ032-033-047-011730- /O.CON.KICT.WS.W.0001.160202T0000Z-160203T0000Z/ RUSSELL-LINCOLN-BARTON- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND 928 PM CST SUN JAN 31 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 PM CST TUESDAY... * TIMING...SNOW IS EXPECTED TO START MONDAY EVENING AND CONTINUE THROUGH TUESDAY MORNING. * MAIN IMPACT...SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 40 MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW VISIBILITIES. ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KETCHAM
741 WWUS43 KICT 010942 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 342 AM CST MON FEB 1 2016 KSZ047-012345- /O.CAN.KICT.WS.W.0001.160202T0000Z-160203T0000Z/ /O.NEW.KICT.WW.Y.0005.160202T0000Z-160203T0000Z/ BARTON- INCLUDING THE CITY OF...GREAT BEND 342 AM CST MON FEB 1 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SNOW IS EXPECTED TO FALL LATER THIS EVENING AND CONTINUE THROUGH TUESDAY MORNING. * MAIN IMPACT...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW VISIBILITIES. ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ032-033-012345- /O.CON.KICT.WS.W.0001.160202T0000Z-160203T0000Z/ RUSSELL-LINCOLN- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD 342 AM CST MON FEB 1 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... * TIMING...SNOW IS EXPECTED TO START THIS EVENING AND CONTINUE THROUGH TUESDAY MORNING. * MAIN IMPACT...SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW VISIBILITIES FOR LATE TONIGHT THROUGH MUCH OF THE DAY ON TUESDAY. ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ048-012345- /O.NEW.KICT.WW.Y.0005.160202T0000Z-160203T0000Z/ ELLSWORTH- INCLUDING THE CITIES OF...ELLSWORTH...WILSON 342 AM CST MON FEB 1 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY. * TIMING...SNOW IS EXPECTED TO FALL LATER THIS EVENING AND CONTINUE THROUGH TUESDAY MORNING. * MAIN IMPACT...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW VISIBILITIES. ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ JAKUB
288 WWUS43 KICT 011835 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1235 PM CST MON FEB 1 2016 KSZ032-033-020845- /O.CON.KICT.WS.W.0001.160202T0000Z-160203T0000Z/ RUSSELL-LINCOLN- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD 1235 PM CST MON FEB 1 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... * TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW AROUND MIDNIGHT. OCCASIONAL SNOW WILL CONTINUE THROUGH TUESDAY MORNING BEFORE TAPERING OFF BY TUESDAY AFTERNOON. * MAIN IMPACT...SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW VISIBILITIES FOR LATE TONIGHT THROUGH MUCH OF THE DAY ON TUESDAY. ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ047-048-020845- /O.CON.KICT.WW.Y.0005.160202T0000Z-160203T0000Z/ BARTON-ELLSWORTH- INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...WILSON 1235 PM CST MON FEB 1 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... * TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW AFTER MIDNIGHT. OCCASIONAL SNOW WILL CONTINUE THROUGH TUESDAY MORNING BEFORE TAPERING OFF BY TUESDAY AFTERNOON. * MAIN IMPACT...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW VISIBILITIES. ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$
869 WWUS43 KICT 020404 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1004 PM CST MON FEB 1 2016 KSZ032-033-021815- /O.CON.KICT.WS.W.0001.000000T0000Z-160203T0000Z/ RUSSELL-LINCOLN- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD 1004 PM CST MON FEB 1 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... * TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW EARLY TUESDAY MORNING. OCCASIONAL SNOW WILL CONTINUE THROUGH TUESDAY MORNING BEFORE TAPERING OFF BY TUESDAY AFTERNOON. * MAIN IMPACT...SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW VISIBILITIES FOR LATE TONIGHT THROUGH MUCH OF THE DAY ON TUESDAY. ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ047-048-021815- /O.CON.KICT.WW.Y.0005.000000T0000Z-160203T0000Z/ BARTON-ELLSWORTH- INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...WILSON 1004 PM CST MON FEB 1 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... * TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW EARLY TUESDAY MORNING. OCCASIONAL SNOW WILL CONTINUE THROUGH TUESDAY MORNING BEFORE TAPERING OFF BY TUESDAY AFTERNOON. * MAIN IMPACT...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND VERY LOW VISIBILITIES. ROADS WOULD BECOME VERY HAZARDOUS FOR MOTORISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KETCHAM
831 WWUS43 KICT 020902 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 302 AM CST TUE FEB 2 2016 KSZ032-033-022315- /O.CAN.KICT.WS.W.0001.000000T0000Z-160203T0000Z/ /O.EXA.KICT.WW.Y.0005.000000T0000Z-160203T0000Z/ RUSSELL-LINCOLN- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD 302 AM CST TUE FEB 2 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...A PERIOD OF MODERATE TO HEAVY SNOW WILL SPREAD ACROSS CENTRAL KANSAS THIS MORNING...MAINLY FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 70. OCCASIONAL LIGHT SNOW WILL CONTINUE INTO THE AFTERNOON HOURS OVER CENTRAL KANSAS. * MAIN IMPACT...SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH...WILL CAUSE SOME BLOWING AND DRIFTING OF SNOW AND REDUCED VISIBILITIES MAINLY THIS AFTERNOON. ROADS COULD BECOME VERY HAZARDOUS FOR MOTORISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ047-048-022315- /O.CON.KICT.WW.Y.0005.000000T0000Z-160203T0000Z/ BARTON-ELLSWORTH- INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...WILSON 302 AM CST TUE FEB 2 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...MODERATE TO LIGHT SNOW IS EXPECTED EARLY THIS MORNING...WITH OCCASIONAL LIGHT SNOW THROUGH THE AFTERNOON. * MAIN IMPACT...SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW AND REDUCED VISIBILITIES MAINLY THIS AFTERNOON. ROADS COULD BECOME HAZARDOUS FOR MOTORISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ JAKUB
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 2:37 PM CST, 45 minutes earlier.
Area forecast discussion, Jan 31, 2:37 PM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 237 PM CST SUN JAN 31 2016 .SYNOPSIS... ISSUED AT 237 PM CST SUN JAN 31 2016 CURRENTLY HAVE ONE SHORTWAVE APPROACHING THE WESTERN GREAT LAKES WITH ANOTHER MORE VIGOROUS PIECE OF ENERGY DIGGING OVER NORTHERN/CENTRAL CA. AT THE SURFACE...A COLD FRONT STRETCHES FROM NORTHERN IL DOWN INTO NORTHEAST TX. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 237 PM CST SUN JAN 31 2016 POTENT UPPER TROUGH WILL CONTINUE TO DIG OVER THE DESERT SW TONIGHT AND WILL START TO MOVE OUT ACROSS THE SOUTHERN HIGH PLAINS MON. GFS AND ECMWF REMAIN CONSISTENT AS THEY HAVE OVER THE LAST FEW DAYS WHICH DOES LEAD TO SOME CONFIDENCE IN HEAVY SNOW LOCATION AND TIMING. THE 12Z RUN OF THE NAM HAS STARTED TO TREND SLIGHTLY NORTH COMPARED TO IT'S PREVIOUS RUNS BUT IS STILL A BIT FURTHER SOUTH AND COLDER THAN THE GFS AND ECMWF SOLUTIONS. CURRENTLY EXPECTING PRECIP TO OVERSPREAD WESTERN KS MON...GETTING INTO OUR CENTRAL KS COUNTIES MON AFTERNOON. THERMAL PROFILES WOULD SUGGEST THAT TEMPS WILL BE TOO WARM FOR ACCUMULATING SNOW MON AFTERNOON AS STRONG LOW LEVEL WARM ADVECTION OFFSETS WET BULB PROCESSES. MON NIGHT STILL LOOKS LIKE WHEN THE BULK OF SNOW WILL IMPACT CENTRAL KS. CURRENTLY THINK THERE WILL BE AROUND A 12-15 HOUR PERIOD OF SNOW GENERALLY NW OF A KGBD-KSLN LINE WITH CROSS SECTIONS SUGGESTING AROUND 4-5 HOURS WILL HAVE GOOD LIFT IN THE DENDRITIC ZONE ALONG WITH SOME SLANTWISE INSTABILITY...RESULTING IN AROUND 1 INCH PER HOUR RATES. HOWEVER...LOCATIONS JUST TO OUR NW WILL SEE A MUCH MORE PROLONGED PERIOD OF GOOD SNOW GROWTH PRODUCTION...RESULTING IN THE HIGHEST SNOW TOTALS WITH THIS EVENT. THE BETTER FRONTOGENESIS IN A 600-700MB LAYER ALSO CONTINUES TO REMAIN NORTH OF THE FORECAST AREA. NORTH WINDS CONTINUE TO LOOK STRONG MON NIGHT INTO TUE...WITH GUSTS IN THE 35 TO 40 MPH RANGE NOT OUT OF THE QUESTION...WHICH SHOULD RESULT IN SOME BLOWING AND DRIFTING OF SNOW. SO FOR NOW...WILL GO WITH SNOW TOTALS FAIRLY CLOSE TO WHAT THE PREVIOUS FORECAST HAD WITH AROUND 9 INCHES OVER FAR NW RUSSELL COUNTY TAPERING QUICKLY TO LESS THAN 2 INCHES SE OF A LINE FROM LYONS TO SALINA. FOR NOW WILL UPGRADE THE CURRENT WATCH TO A WARNING WHICH IS WHERE WE STILL HAVE THE HIGHEST CONFIDENCE IN AMOUNTS 6 INCHES OR GREATER. WHILE IT'S LIKELY THERE WILL BE AN ADVISORY FOR A FEW COUNTIES SOUTH OF THE WARNING...WANT TO ALLOW SOME LEEWAY FOR FUTURE SHIFTS TO ADD A COUNTY OR 2 TO THE WARNING IF THIS STORM SYSTEM CHANGES ITS TRACK SLIGHTLY. BASICALLY WANT TO AVOID FLIP FLOPPING HEADLINES. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 237 PM CST SUN JAN 31 2016 SNOW SHOULD COME TO AN END TUE EVENING AS THE TROUGH QUICKLY DEPARTS TO THE NORTHEAST. VERY COLD AIRMASS IS THEN FORECAST TO SPILL ACROSS THE PLAINS WITH HIGHS WED NOT EXPECTED TO GET MUCH ABOVE FREEZING FOR MUCH OF THE AREA. WE THEN GET INTO NW FLOW ALOFT ACROSS THE PLAINS WITH A SERIES OF FAST MOVING IMPULSES DIVING ACROSS THE FORECAST AREA. SO WOULDN'T BE SHOCKED IF FLURRIES OR LIGHT SNOW IS INSERTED WED OR THU NIGHT INTO FRI...BUT CONFIDENCE IS HIGH THAT WE ARE NOT LOOKING AT A SIGNIFICANT SNOW EVENT. LAWSON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1128 AM CST SUN JAN 31 2016 BREEZY AND AT TIMES GUSTY NORTH-NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON ACROSS ALL TAF SITES. AS HIGH PRESSURE TRAVERSES THE REGION TONIGHT...EXPECT WINDS TO BECOME LIGHT AND VARIABLE AT TIMES...ESPECIALLY AT TERMINALS IN CENTRAL KANSAS. AHEAD OF AN APPROACHING SYSTEM FROM THE SOUTHWEST...UPPER-LEVEL CLOUDS WILL INCREASE IN COVERAGE THROUGHOUT THE OVERNIGHT HOURS AND WILL LIKELY REMAIN IN PLACE OVER THE NEXT 24 HOURS. MONDAY MORNING AS THE PRESSURE GRADIENT BECOMES WELL ESTABLISHED...EXPECT EAST- SOUTHEAST WINDS TO PREVAIL AND EVENTUALLY BECOME GUSTY TOWARDS THE END OF THIS FORECAST. AS LIFT INCREASES MONDAY MORNING ACROSS CENTRAL KANSAS...HAVE HINTED TOWARDS THE LOWERING OF CEILINGS...YET MAINTAINED VFR CEILINGS FOR NOW. CONFIDENCE WAS NOT HIGH ENOUGH TO INCLUDE MENTIONS OF ANY LIGHT SNOW AT THIS TIME GIVEN FORECAST SOUNDINGS SHOWING AMPLY DRY AIR AT LOW LEVELS. JMR && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 34 51 32 36 / 10 30 80 40 HUTCHINSON 31 48 31 34 / 10 50 80 50 NEWTON 32 48 32 36 / 10 40 80 50 ELDORADO 33 51 33 40 / 10 30 80 30 WINFIELD-KWLD 32 54 36 41 / 10 20 70 20 RUSSELL 29 41 27 29 / 20 80 100 90 GREAT BEND 29 42 28 30 / 20 80 90 70 SALINA 30 44 30 32 / 10 60 90 70 MCPHERSON 31 47 31 34 / 10 50 80 60 COFFEYVILLE 34 57 43 51 / 10 10 70 20 CHANUTE 32 53 39 46 / 10 10 80 30 IOLA 32 52 38 45 / 10 10 80 40 PARSONS-KPPF 33 55 41 48 / 10 10 70 30 && .ICT WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 6 PM MONDAY TO 6 PM CST TUESDAY FOR KSZ032-033-047. &&
Hazardous weather outlook, Jan 31, 4:46 AM CST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 446 AM CST SUN JAN 31 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 446 AM CST SUN JAN 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF LIGHT SNOW LATE TONIGHT...ALONG AND WEST OF HIGHWAY 14 IN CENTRAL AND SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG STORM SYSTEM IS FORECAST TO EJECT OUT OF THE SOUTHWESTERN STATES ACROSS THE KANSAS REGION MONDAY THROUGH TUESDAY. THIS SYSTEM HAS A CHANCE TO SPREAD A SWATH OF HEAVY SNOW OVER CENTRAL KANSAS...MAINLY ALONG AND NORTH OF INTERSTATE 70 STARTING LATE MONDAY AFTERNOON AND CONTINUING THROUGH TUESDAY MORNING. PRESENT INDICATIONS ARE THAT 4 TO 8 INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE IN THE HEAVIEST BAND...WITH AMOUNTS DECREASING QUICKLY SOUTH OF CENTRAL KANSAS. A FEW THUNDERSTORMS WILL BE POSSIBLE MONDAY EVENING ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. SEVERE WEATHER IS NOT EXPECTED...HOWEVER PEA SIZE HAIL MAY BE OBSERVED. VERY STRONG NORTH WINDS ARE EXPECTED TO OVERSPREAD THE REGION STARTING MONDAY EVENING AND CONTINUING THROUGH TUESDAY. THIS COULD RESULT IN BLOWING AND DRIFTING SNOW AND VERY LOW VISIBILITIES IN CENTRAL KANSAS. CONTINUE TO MONITOR LATER OUTLOOKS AS FORECAST CONFIDENCE INCREASES...AND THE DETAILS AND IMPACTS BECOME CLEARER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
Nearby
Winter Storm Warnings in Kansas, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.